MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Model Number 500AVHCT
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The srt replaced the defective lcd backlight driver.The unit operated to the manufacturer's specifications.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Event or Problem Description
The service repair technician (srt) reported that during routine testing of the device at the service center, the damaged liquid crystal display (lcd) back light driver is causing smoke and a blank display while turning on the unit.There was no patient involvement.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician (pst) observed evidence of high surface temperature associated with electrical shorts on the transformer.Power was reaching the transformer and increasing the temperature when power is applied.The highest observed temperature coincides with the discolored region observed.Ac output was zero volts (v).The transformer on the inverter had failed.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.Per supplier evaluation, there was a black shrink wrap, about 2 and 3/4 inches, applied to the inverter, covering the inverter from the high voltage section back to the integrated circuits (ic).This was removed and it was noticed that the return wire was broken and burnt.The breakage of the wire was most likely from handling or flexing of the printed circuit board (pcb) during installation or when heat shrink was applied.The burning was from operation of the inverter after the wire breakage.It was determined that the broken return wire was the reason of the inverter failure.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
CDI BLOOD PARAMETER MONITORING SYSTEM 500
Common Device Name
MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key8655558
Report Number1828100-2019-00285
Device Sequence Number11404714
Product Code DRY
UDI-Device Identifier00886799001646
UDI-Public(01)00886799001646(11)170221
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number500AVHCT
Device Catalogue Number500AVHCT
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer07/24/2019
10/08/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date08/14/2019
10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1